Can one apply rogaine on the side of their hair?

If the right side of your hair is thinner than the left side of your hair, would applying rogaine on the right side of your hair help restore thinning.I already apply rogaine on the top of my head, so I was wondering if it would work on the sides or if it is even safe for that matter. I would appreciate any feedback from a dermatologist.

Doctor Answers 3

Applying Rogaine to side of scalp

It is fine to apply Rogaine to one side of the scalp. It does take time to see a result, so be patient.


Hot Springs National Park Dermatologic Surgeon

Rogaine

This drug can be applied to one side of your scalp to increase the density there. It is worth a try to see if it has value but it may take a year to find out

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

Minoxidil

Minoxidil works by widening the hair follicle, causing a thicker strand of hair, and by prolonging the anagen stage of hair growth which results in longer and a higher number of hair strands. 

There are two strengths of minoxidil: 2 percent and 5 percent. The 5 percent has been shown to be more effective without a significant increase in irritation or other side effects. Both strengths are applied to the dry scalp twice a day. It is important to know that the treatment must be continued. 
Although the drug is was only clinically tested in the vertex it will work any place its applied so you may continue to apply in the areas you are thinning. 
Typically men do not lose the hair around the sides and back, the donor area. I recommend you speak with a physician to ensure there isn't anything outside of male pattern baldness causing your hair loss. 

Craig Barbieri, MD
Overland Park Phlebologist
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.